Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taking Aviane birth control pills. Missed periods. Mild spotting. Is it normal?

Hi. I have been taking Aviane Birth Control Pills for about 8 months now. I haven t missed a pill, and just recently I have missed this month s period...I spotted very little a couple weeks back but even that is rare for me. I have always had my periods on the pill...What should I do? Is it a sypmtom to miss a period or lightly sot on the pill?
Asked On : Mon, 9 Jul 2012
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
As time goes on for women on birth control pills it is not unusual to stop having en daily withdrawal bleeding. Over time the progestin in the pill wins out and the lining of the uterus thins beyond the ability of the low-dose estrogen formulations to produce enough thickness to cause withdrawal bleeding.
There is no reason to be concerned. The Pill is effective for contraception if taken daily regardless of whether or not you're having a withdrawal bleed. There's nothing building up. Prior to the industrial age, what was natural is for women to be either pregnant or lactating most of the time and to have very few periods at all. Relentless menstruation is an entirely modern phenomenon and not always beneficial. If the pills work well for you-feel free to continue them through menopause.
I hope this answer was reassuring. Thank you for your confidence. Feel well.
Answered: Sun, 8 Jun 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor